Iterated Chvatal-Gomory cuts and the geometry of numbers

Aliev, Iskander and Letchford, Adam (2014) Iterated Chvatal-Gomory cuts and the geometry of numbers. SIAM Journal on Optimization, 24 (3). pp. 1294-1312. ISSN 1095-7189

Full text not available from this repository.

Abstract

Chvatal-Gomory cutting planes (CG-cuts for short) are a fundamental tool in Integer Programming. Given any single CG-cut, one can derive an entire family of CG-cuts, by "iterating" its multiplier vector modulo one. This leads naturally to two questions: first, which iterates correspond to the strongest cuts, and, second, can we find such strong cuts efficiently? We answer the first question empirically, by showing that one specific approach for selecting the iterate tends to perform much better than several others. The approach essentially consists in solving a nonlinear optimization problem over a special lattice associated with the CG-cut. We then provide a partial answer to the second question, by presenting a polynomial-time algorithm that yields an iterate that is strong in a certain well-defined sense. The algorithm is based on results from the algorithmic geometry of numbers.

Item Type: Journal Article
Journal or Publication Title: SIAM Journal on Optimization
Uncontrolled Keywords: /dk/atira/pure/subjectarea/aacsb/disciplinebasedresearch
Subjects:
Departments: Lancaster University Management School > Management Science
ID Code: 69212
Deposited By: ep_importer_pure
Deposited On: 14 Apr 2014 14:53
Refereed?: Yes
Published?: Published
Last Modified: 01 Jan 2020 08:52
URI: https://eprints.lancs.ac.uk/id/eprint/69212

Actions (login required)

View Item View Item